Translator Disclaimer
August 1999 Probabilistic methods for a linear reaction-hyperbolic system with constant coefficients
Elizabeth A. Brooks
Ann. Appl. Probab. 9(3): 719-731 (August 1999). DOI: 10.1214/aoap/1029962811

Abstract

Linear reaction-hyperbolic systems of partial differential equations in one space dimension arise in the study of the physiological process by which materials are transported in nerve cell axons. Probabilistic methods are developed to derive a closed form approximate solution for an initial-boundary value problem of such a system. The approximate solution obtained is a translating solution of a heat equation. An estimate is proved giving the deviation of this approximate traveling wave solution from the exact solution.

Citation

Download Citation

Elizabeth A. Brooks. "Probabilistic methods for a linear reaction-hyperbolic system with constant coefficients." Ann. Appl. Probab. 9 (3) 719 - 731, August 1999. https://doi.org/10.1214/aoap/1029962811

Information

Published: August 1999
First available in Project Euclid: 21 August 2002

zbMATH: 0959.60048
MathSciNet: MR1722280
Digital Object Identifier: 10.1214/aoap/1029962811

Subjects:
Primary: 0G99, 35L45, 35L50
Secondary: 92C20

Rights: Copyright © 1999 Institute of Mathematical Statistics

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.9 • No. 3 • August 1999
Back to Top